Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 24, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 28, 2009, 6:41 PM CDT for Robertson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2009, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 28, 2009, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 282341
TORFWD
TXC395-290030-
/O.NEW.KFWD.TO.W.0024.090428T2341Z-090429T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 7 MILES SOUTH OF CALVERT...MOVING NORTH AT 10
MPH.
* THE TORNADO WILL BE NEAR...
CALVERT BY 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
&&
LAT...LON 3083 9664 3086 9669 3091 9669 3092 9670
3091 9673 3094 9676 3098 9677 3100 9675
3102 9677 3104 9677 3106 9680 3112 9682
3127 9650
TIME...MOT...LOC 2341Z 184DEG 9KT 3089 9669
$$2 follow-up statements
000
WWUS54 KFWD 290010
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT TUE APR 28 2009
TXC395-290030-
/O.CON.KFWD.TO.W.0024.000000T0000Z-090429T0030Z/
ROBERTSON TX-
710 PM CDT TUE APR 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL ROBERTSON COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR CALVERT...MOVING
NORTH AT 10 MPH. THE CIRCULATION HAS WEAKENED AND THEN STRENGTHENED
AGAIN TWICE SINCE 645 PM. THE CIRCULATION CAN STRENGTHEN AGAIN AT
ANY TIME.
THE TORNADO WILL BE NEAR...
CALVERT BY 715 PM CDT...
LAT...LON 3093 9672 3100 9675 3102 9677 3104 9677
3106 9680 3112 9682 3124 9656 3093 9667
TIME...MOT...LOC 0009Z 177DEG 9KT 3096 9669
$$000
WWUS54 KFWD 290027
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT TUE APR 28 2009
TXC395-290037-
/O.EXP.KFWD.TO.W.0024.000000T0000Z-090429T0030Z/
ROBERTSON TX-
727 PM CDT TUE APR 28 2009
...THE TORNADO WARNING FOR WEST CENTRAL ROBERTSON COUNTY EXPIRES AT
730 PM CDT...
AT 727 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3093 9672 3100 9675 3102 9677 3104 9677
3106 9680 3112 9682 3124 9656 3093 9667
TIME...MOT...LOC 0027Z 178DEG 7KT 3099 9669
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:59 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 28, 3:59 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 359 PM CDT TUE APR 28 2009 .DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUE OVER THE SOUTHERN PARTS OF NORTH TEXAS THIS AFTERNOON. VERY HEAVY RAIN HAS BEEN THE MAIN PROBLEM TODAY...WITH 4 TO 7 INCHES OF RAIN HAVING FALLEN OVER LIMESTONE AND EXTREME WESTERN FREESTONE COUNTIES. THE SEVERE POTENTIAL WILL CONTINUE INTO EARLY EVENING...WITH A TORNADO POSSIBLE DURING THE NEXT COUPLE OF HOURS EAST AND SOUTH OF A CAMERON...HILLSBORO...CANTON LINE. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS SHOULD COME IN FROM THE WEST LATE TONIGHT INTO WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES. THE FRONT WILL LIFT BACK TO THE NORTH WEDNESDAY NIGHT...AND WE MAY SEE A DRY DAY THURSDAY. ANOTHER COLD FRONT WILL ENTER NORTH TEXAS FRIDAY ENHANCING RAIN CHANCES...THIS FRONT WILL MOVE INTO THE SOUTHERN ZONES FRIDAY AFTERNOON...BUT WILL QUICKLY LIFT BACK TO THE NORTH SATURDAY. YET ANOTHER FRONT IS EXPECTED MONDAY NIGHT AND TUESDAY. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH TUESDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 80 66 81 68 / 20 30 40 10 20 WACO, TX 66 80 68 81 69 / 20 20 30 10 20 PARIS, TX 62 80 64 82 66 / 10 30 40 20 20 DENTON, TX 63 79 67 80 68 / 20 30 40 10 20 MCKINNEY, TX 62 80 67 80 66 / 20 30 40 20 20 DALLAS, TX 64 79 68 81 68 / 20 30 40 10 20 TERRELL, TX 65 82 67 81 69 / 20 20 40 10 20 CORSICANA, TX 65 81 66 81 69 / 40 20 30 10 20 TEMPLE, TX 65 81 67 81 69 / 20 20 30 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58
Hazardous weather outlook, Apr 28, 4:05 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT TUE APR 28 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 405 PM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS FOR THE REMAINDER OF THE DAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 60 MPH...AND FLASH FLOODING. AN ISOLATED TORNADO IS ALSO POSSIBLE. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT ACROSS MAINLY THE WESTERN HALF OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON MAINLY WEST OF INTERSTATE 35. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING HOURS. 82/JLD
In the hours before
Special weather statement, Apr 28, 4:12 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 412 PM CDT TUE APR 28 2009 TXZ147-161-282145- FREESTONE TX-LIMESTONE TX- 412 PM CDT TUE APR 28 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN FREESTONE COUNTY EAST CENTRAL LIMESTONE COUNTY AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF MEXIA...MOVING EAST-SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE MEXIA...TEAGUE AND FORT PARKER STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3166 9618 3144 9625 3155 9659 3172 9654 TIME...MOT...LOC 2112Z 286DEG 13KT 3161 9647
Local storm report, Apr 28, 4:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE APR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TORNADO 10 SE FRANKLIN 30.92N 96.37W
04/28/2009 ROBERTSON TX PUBLIC
PUBLIC REPORTS A TORNADO TOUCHDOWN AT OSR AND EDGE
CUTOFF. RELAYED BY MEDIALocal storm report, Apr 28, 4:34 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT TUE APR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MEXIA 31.68N 96.48W
04/28/2009 LIMESTONE TX LAW ENFORCEMENT
ROSS AVENUE AT HWY 14 IN MEXIA IS CLOSED TO DUE TO HIGH
WATER.Local storm report, Apr 28, 5:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE APR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD HUBBARD 31.85N 96.80W
04/28/2009 HILL TX PUBLIC
WATER OVER THE ROAD NEAR HUBBARDLocal storm report, Apr 28, 5:32 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT TUE APR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD WORTHAM 31.79N 96.46W
04/28/2009 FREESTONE TX LAW ENFORCEMENT
NEARLY EVERY ROAD BETWEEN FAIRFIELD AND MEXIA &
FAIRFIELD AND WORTHAM IS UNDER WATER. SEVERAL BRIDGES ARE
OUT.Local storm report, Apr 28, 5:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT TUE APR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD HILLSBORO 32.01N 97.12W
04/28/2009 HILL TX LAW ENFORCEMENT
SHERIFF REPORTED COUNTY ROADS NEAR HILLSBORO FLOODED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:25 PM CDT | River Flood Warning | FWD | Hunt | 14 hr |
| Apr 28, 7:36 AM CDT | Dense Fog Advisory | FWD | Bosque, Collin, Comanche, Dallas, Delta, Eastland and 19 more | 3 hr |
| Apr 28, 8:31 AM CDT | Areal Flood Advisory | FWD | Limestone | 119 min |
| Apr 28, 9:43 AM CDT | Flash Flood Warning | FWD | Limestone | 2 hr |
| Apr 28, 10:01 AM CDT | Areal Flood Advisory | FWD | Freestone | 59 min |
| Apr 28, 10:39 AM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Apr 28, 11:44 AM CDT | Areal Flood Warning | FWD | Limestone | 3 hr |
| Apr 28, 11:47 AM CDT | River Flood Warning | FWD | Limestone | 57 hr |
| Apr 28, 12:11 PM CDT | Special Weather Statement | FWD | Robertson | 34 min |
| Apr 28, 12:20 PM CDT | Areal Flood Advisory | FWD | Falls, Robertson | 85 min |
| Apr 28, 12:42 PM CDT | Areal Flood Warning | FWD | Freestone | 3 hr |
| Apr 28, 1:34 PM CDT | Special Weather Statement | FWD | Robertson | 26 min |
| Apr 28, 1:36 PM CDT | Flash Flood Warning | FWD | Robertson | 114 min |
| Apr 28, 1:48 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 28, 2:08 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 4 hr |
| Apr 28, 2:50 PM CDT | Flash Flood Warning | FWD | Limestone | 6 hr |
| Apr 28, 3:00 PM CDT | Tornado Warning | FWD | Robertson | 30 min |
| Apr 28, 3:32 PM CDT | Tornado Warning | FWD | Leon, Robertson | 43 min |
| Apr 28, 3:44 PM CDT | Special Weather Statement | FWD | Limestone | 31 min |
| Apr 28, 4:02 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Apr 28, 4:12 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| Apr 28, 4:13 PM CDT | Areal Flood Warning | FWD | Robertson | 3 hr |
| Apr 28, 4:48 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Apr 28, 5:21 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 2 hr |
| Apr 28, 6:07 PM CDT | Areal Flood Warning | FWD | Hill | 3 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.